PDA

View Full Version : About Vitamin B12 shots



KathyW1958
08-03-2008, 04:51 AM
I am wondering, since I have to take these shots each month. Well what happened is I was suppose to take the shot on the 6th of this month, but I decided to give myself the shot yesterday as I was feeling extremely fatigued and the Neuropathy was really bothering my hands and feet terribly. Well anyway I gave myself the shot yesterday and I believe that I am feeling a lot better today. Is this wrong to give myself the shot a few days early? I am just wondering what you all think.

Hugs,
Kathy

:?:

Saysusie
08-04-2008, 11:24 PM
Kathy;
How funny...I, too, am supposed to take my B12 shot on the 6th of each month. I have to admit, I have NEVER been able to do it on the same day of each month. I kinda show up at the doctor's office when I remember (could be the 10th, could be the 2cnd, could be the 15th!). So far, they have not said anything to me about not making it exactly on the date and they give me my shot. So, I'd say that you are ok with doing it a bit early. At least you are much more conscientious than I am :?

Peace and Blessings
Saysusie

KathyW1958
08-05-2008, 08:05 AM
Hi Saysusie,
I see we have to both take these horrendous shots. I have learned to give them to myself, because the copay is to high. I think that I took the shot earlier then the 6th, because of the fatigue factor and that has helped out a lot. I worry a lot, because, I read on the internet that PA can kill you if left untreated and the only way to treat it is by the darned B12 shots. Thanks so much for answering my post.

Hugs,
Kathy

mb
08-25-2008, 05:26 PM
I went to my PCP two weeks ago, she took a bunch of tests and kicked around Pernicious Anemia. I went because I have numbness in my legs (I was ready for her to tell me it's all in my head because my Rheumy didn't think it was SLE or RA related). It's been two weeks today and I haven't heard a thing. Is this B12 thing common? I really hope that it is why I am having these issues - easy fix would be nice. I have Lupus and RA and I take Leflunomide. I was on Plaquinil and Naprocyn and Prilosec and Ibuprofin 500mg and Iron. But I refused the pain medicine and took the need for Prilosec away.
So, do the tests typically take a while?
Frustrated in Tulsa

Saysusie
08-26-2008, 10:50 AM
Kathy;
Sorry it took me so long to respond to your post :( I have to say that since I started my monthly B12 shots (I also take daily B12 under the tongue), my FM pain has not been as excruciating. But, when my FM got better, my Lupus reared its ugly head and has been causing me problems. You know, "If it ain't one thing, it's another!"
PA can cause serious problems if left untreated. I'm glad that you are able to give yourself the shots because, as you said, they are the cornerstone treatment for PA. Hang in there....

mb:
If it has been 3 weeks since you had your tests, I would suggest that you call your doctor's office to ask for the results. I do not think that it takes 3 weeks to run the tests, there should be results by now.
Let us know what you are able to find out.

Peace and Blessings
Saysusie

KathyW1958
09-12-2008, 03:20 PM
Hi Mb,
I think that you should call your doctor and see what the results are. B12 should not take 3 weeks to run. It is a chem test and they should have the results by now. I know that I did not find out for about 3 weeks and that is because I did not know that they were even testing for it. I was told that it was time for a cholesteral test as I had not had one done on me. The Physician Assistant did not tell me that they were going to run a B12 test. My cholesteral was ok, but the test showed that I had a serious B12 deficiency, hense PA. I don't know how common it is for people who have Lupus to also have Pernicious Anemia. I do think that you need to call your doctor and find out the results. I hope that you do not have a B12 deficiency, because the shots suck big time. Post and let everyone know what you find out ok.

Hi Saysusie,
I am sorry to hear that the Lupus decided to kick up on you. I hope that you get better from that real soon.

Hugs,
Kathy